Forums


50 Years & Older Living With Migraine

Aimovig constipation

  • By mela14

    Has anyone had severe constipation with Aimovig? I took my first injection on October 3, 2018. I thought I handled it OK and didn’t experience immediate side effects. I have been going through some other health issues right now which have exacerbated my fibromyalgia and my chronic fatigue. I have been exceptionally more achy and painful and muscles and joints all day not only when waking up in the morning. I didn’t attribute it to Aimovig Nurse Linda when it was just a flareup of fibro because of other things that I’m going through right now.
    Last week my doctor started me on 20 mg Librium at bedtime and thought I was handling it OK. I tried the Librium about three weeks before and had to stop after five days because of side effects. But I was also taking melatonin at a time which gives me terrible headaches nausea and stomach pain. So when the doctor asked if I wanted to give librium another try I did. Service Wednesday which was my sixth day of Librium I wound up severely constipated on able to go in when I did I had terrible pain afterwards. I assumed it was from the Librium I didn’t think it could be from a moving because it was so long after the injection. I’ve been taking still softeners to help what do you domino pain and IBS flare up has continued. Just curious if anyone else has gotten severe constipation with Aimovig Nurse Linda tending to think that this constipation is From the Librium. My am a big injection was October 3 and the bad episode of constipation was October 31 so that’s 28 days later.
    I’m so confused. I spoke with my doctor this morning and told him how I was feeling and he told me to stop the Librium. I hadn’t even given Aimovig Nurse Linda at that time. I’m just reading now the constipation can be a side effect. Can the side effects hit weeks after the initial dosage?
    Any thoughts on this,
    Mel

    Reply Created with Sketch. reply
  • By mela14

    Sorry for the typos they were from my iPhone but I guess you can make out what I was trying to say. There is no nurse Linda that was a typo(should have said consideration) and the severe constipation I experience was this past Wednesday, October 31
    Carmela

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi mela14,

    That’s the worst, I’m sorry you are experiencing it. I’ve heard from others who are experiencing constipation and muscle/joint pain.

    When I was taking methadone for chronic pain years ago I was extremely constipated. I tried OTC pills, prescription pills and finally lactulose. None of these options were very successful. I found a fruit paste from a cancer site I made and it was FABULOUS! No more issues with constipation after I ate 1 tablespoon a day!! I kept it frozen and had it before I went to bed. You can find that recipe here: http://www.cancerlynx.com/fruitpaste.html

    I hope this helps!
    Nancy

    Reply Created with Sketch. reply
  • By mela14

    I’ve been taking stool
    Softeners, digestive enzymes and probiotics. I’ve also been having lots of homemade chicken soup with carrots and celery and that has things moving along. The problem
    Is that right now even with an easy BM I have cramping pain afterwards. I’ve alwsy had this when IBS flares and takes a while to simmer down. Right now I’m laying down after breaksfast with a heat in my belly but think I’ll need to take Bentyl to stop the kinky pain.
    My stress level has been high due to fibro pain and headaches. That doesn’t help the IBS.
    I’ve also been tapering g off Ativan which is difficult in itself
    And causes a bunch of other problems. Mostly withdrawal issues.
    I was due for my 2nd Aimovig injection yesterday’s and was holding off a few days to see if I was going g to take it. I have a headache turning to a right sided migraine now. I had difficulty sleeping due to muscle pain. There are just too many things happening all at once. I need a break from pain. I don’t know what is coming from what. The past year has been the worst ever for me with health issues stil trying to recover to get back to my old normal and be more functional in life. I’ve been home bound for the longest time that I feel so disconnected from everyone and feel like I really don’t fit in anywhere. All this is very isolating.
    Wishing you all better head days❤️
    Mel

    Reply Created with Sketch. reply
  • By cissy2018

    Hi my name is Tina and I suffer from migraines. My neologist told me about migraine.com. I have a question for you when you have gotten migraines does your head feel extremely sensitive? It’s like I am even afraid to move after the migraine has diminished.

    Reply Created with Sketch. reply
  • By TheMigraineDoctor

    Hello Tina. I think you are having Allodynia which means stimuli which should not be painful hurts.Thus resting head on a pillow or combing or even wearing a necklace may be painful.Allodynia occurs when Episodic Migraine is getting transformed to chronic Migraine.Perhaps its time for you to talk to your doctor about starting preventive medication.Also peoples who are obese or take tobacco also are prone to have Allodynia.Specific analgesics like Triptans don’t work when you have Allodynia.Hope you will take care of yourself.Good luck.

    Reply Created with Sketch. reply
  • By cissy2018

    What is allodynia? I also am notice that I can be ok in the morning but by afternoon the migraines start up again. This is like an on going process I am so tired I don’t know what to do anymore. We have tried Imetrex and topamax. Topamax worked for a short period of time now it stopped working so we are trying something else. The vitamin b2 and the Aleve. My face turns red when the migraines come on now. I will call my neologist and make an appointment.

    Reply Created with Sketch. reply
    • By GardensatNight

      My allodynia (and I’m sure everyone’s is different) manifests like extreme scalp pain. Like, I was always that girl with two hairbrushes in her purse and ALWAYS refixing my hair, and now, my scalp is so sensitized if my hair even shifts that I comb it once in the morning so it won’t move then DON’T TOUCH IT for any reason. I put ice on my head to sleep at night. Sometimes, when my botox is coming due, my scalp gets super-itchy and feels like a phantom witch standing over me, combing her fingers over my scalp. Like literally a person who isn’t there. Very creepy sensation. It is all worse during an active migraine attack. My scalp goes to sleep for a while after botox.

      Reply Created with Sketch. reply
  • By GardensatNight

    I have not, however I take Miralax daily for something else and perhaps this may be preventing this. I realize not everyone’s system responds the same way.

    Reply Created with Sketch. reply
  • By cissy2018

    Joana thank you for the support and information. I have read through all of the sights you and Nancy have given me. I don’t think it’s normal to have a migraine every day??? I am lucky if I go 3 days with out getting one. Now I have noticed when one is coming on my face starts to ge flushed. I been having a lot of pain on the right side of my face now it’s the left side two. The dr put my on Lyrica not sure how to spell it. It’s starting to help some.

    Reply Created with Sketch. reply
  • By Joleen1966

    I have had chronic migraine for 20 years. Back then it was quite a stigma and people couldn’t believe me. Now at least more and more info is out there. I’m on Botox and have had 3 series of shots. It doesn’t seem to be helping. I had a reaction to it and was put on steroids which is always a joy – NOT! Try not to lose hope. Try to stay optimistic. It’s hard but I think it helps.

    Sunshine…happy thoughts, easy rest

    Reply Created with Sketch. reply